Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Garcinia Cambogia Extract.....Safe or not?
Apr 18, 2013

My current regimen consist of Prezista, Norvir, and Truvada. I am haveing a very difficult time losing weight and would like to try the Pure Garcinia Cambogia Extract as featured on Dr. Oz. Will this supplement cause interactions with my regimen medications?

Response from Dr. Young

Hello and thanks for posting.

It's important to know if there are any interactions with your medications, especially if you're on a regimen (like you are) that contains the pharmacologically active medications ritonavir (Norvir) or cobicistat (part of Stribild).

I'm not a big fan of Dr. Oz's promotional style, nor are there very good studies on Garcinia, but there shouldn't be any significant interactions with the active ingredient, hydroxycitric acid (HCA). I'd be sure to let your doctor know about which supplements or alternative medications that you're taking, so that appropriate monitoring can be done.

That said, let us know how the product works for you. BY



Previous
Managing bloating with stribild
Next
Low risk of HIV and the effect of PEP

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement